How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified Physician
Category: Medical
Satisfied Customers: 64288
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, health, prevention, complementary medicine, etc.
24257177
Type Your Medical Question Here...
DrRussMD is online now
A new question is answered every 9 seconds

I am 82 yrs old, am 5' 8" tall and weigh 140 lbs. Eleven

Customer Question

I am 82 yrs old, am 5' 8" tall and weigh 140 lbs. Eleven years ago, I had bunion surgery. At the same time, unbeknownst to me, the performing doctor took the liberty of also operating on all five toes. There was nothing wrong with them. He shortened the toes by removing a link and fusing the small bones together--which caused the toes to be stiff, shorter, and unbearable with burning pain. After about two years of suffering, the pain decreased somewhat and I was actually able to walk almost normally. A few months ago, however, the pain returned with a vengeance. Since then I can hardly walk. My daily walks are impossible. No doctor is able to help me; however, I was prescribed GABAPENTIN 100 MG taken daily at bedtime. The medication was not effective and I stopped taking them. My only option at this time is to turn to you for help. How much I would like to have my life back!! Please help.
Brunhilde Spaulding *****
Oak Park, CA 91377 ***@******.***
818/575-8425
Submitted: 1 year ago.
Category: Medical
Expert:  DrRussMD replied 1 year ago.

Hello

We do not replace your doctor.

We do not prescribe or treat or diagnose on the site.

We answer questions.

I am not sure what your medical question is at this point.

I can tell you that 100 mg of gabapentin is not an effectual dose.

It is a starting dose that is gradually titrated up to a much higher dose.

If that does not work, lyrica is a good alternative.

It does not seem that you have been through a correct pain management protocol.

a pain management specialist is who you should see, in person.

You have not even touched the possible treatments for pain.

If you tell me your city and state, I can find a reliable list of doctors for you.

OK, so that is an initial answer….

Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.